MAUDE Adverse Event Report: CORDIS CORPORATION POWERFLEXPRO 6MM15CM 80; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CORPORATION POWERFLEXPRO 6MM15CM 80; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 4400615S
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is one of two reports submitted for the same event.Concomitant medical products: sheath (6f 26cm parent, medikit).A guidewire (radifocus, terumo), guidewire (cruise, asahi intecc) and a new balloon catheter (6 mm nse, goodman).Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, the 6mm x 15cm x 80cm powerflex pro percutaneous transluminal angioplasty (pta) balloon catheter was used but it ruptured at 12 atmospheric pressure (atm) during its second inflation.Therefore, another powerflex pro (6mm x 10cm x 80cm) was used but it ruptured at 10 atm during its initial inflation.A new 6mm balloon catheter (non-cordis) was used and it inflated at the lesion.The procedure was completed.There was no reported patient injury.The lesion was the right superficial femoral artery which had severe calcification and continuous stenosis.An ipsilateral approach was made from the right femoral artery with a non-cordis sheath (6f 26cm).A non-cordis guidewire crossed the lesion.The guidewire was replaced with another non-cordis guidewire.The devices will not be returned for analysis as devices were discarded in the hospital.
 
Additional Manufacturer Narrative
This is one of two reports submitted for the same event.Please reference mfr report #: 9616099-2020-03922.Complaint conclusion: as reported, the 6mm x 15cm x 80cm powerflex pro percutaneous transluminal angioplasty (pta) balloon catheter was used but it ruptured at 12 atmospheric pressure (atm) during its second inflation.Therefore, another powerflex pro (6mm x 10cm x 80cm) was used but it ruptured at 10 atm during its initial inflation.A new 6mm balloon catheter (non-cordis) was used and it inflated at the lesion.The procedure was completed.There was no reported patient injury.The lesion was the right superficial femoral artery which had severe calcification and continuous stenosis.An ipsilateral approach was made from the right femoral artery with a non-cordis sheath (6f 26cm).A non-cordis guidewire crossed the lesion.The guidewire was replaced with another non-cordis guidewire.The product was not returned for analysis as it was discarded in the hospital.A product history record (phr) review of lot 82151215 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst-at/below rbp¿ could not be confirmed as the devices were not returned for analysis.The exact cause could not be determined.Vessel characteristics of severe calcification with continuous stenosis, may have contributed to the reported events, as it is known that calcium may damage balloon material.However, without return of the products for analysis, it is difficult to draw a clinical conclusion between the devices and the reported events.According to the safety information in the instructions for use ¿if resistance is met during manipulation, determine the cause of the resistance before proceeding.Balloon pressure should not exceed the rated burst pressure.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence), will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over pressurization.Use only the recommended balloon inflation medium.Never use air or any gaseous medium to inflate the balloon.Prior to angioplasty, the catheter should be examined to verify functionality and ensure that its size and shape are suitable for the specific procedure for which it is to be used.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.

Brand Name
POWERFLEXPRO 6MM15CM 80
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
MDR Report Key10579501
Report Number9616099-2020-03921
Device Sequence Number19695324
Product Code LIT
UDI-Device Identifier20705032059609
UDI-Public20705032059609
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K112797
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2021
Device Model Number4400615S
Device Catalogue Number4400615S
Device Lot Number82151215
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/01/2020
Supplement Date Received by Manufacturer09/29/2020
Initial Report FDA Received Date09/24/2020
Supplement Report FDA Received Date10/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1